Change search
ReferencesLink to record
Permanent link

Direct link
Analysis and implementation issues for the numerical approximation of parabolic equations with random coefficients
2009 (English)In: International Journal for Numerical Methods in Engineering, ISSN 0029-5981, E-ISSN 1097-0207, Vol. 80, no 6-7, 979-1006 p.Article in journal (Refereed) Published
Abstract [en]

We consider the problem of numerically approximating statistical moments of the solution of a time-dependent linear parabolic partial differential equation (PDE), whose coefficients and/or forzing terms are Spatially correlated random fields The stochastic coefficients of the PDE are approximated by truncated Karhunen-Loeve expansions driven by a finite number of uncorrelated random variables. After approximating the stochastic coefficients, the original stochastic PDE turns into a new deterministic parametric PDE; of the same type, the dimension of the parameter set being equal to the number of random variables Introduced. After proving that the. solution of the parametric PDE problem is analytic with respect to the parameters, we consider global polynomial approximations based oil tensor product. total degree or sparse polynomial Spaces and constructed by either a Stochastic Galerkin or I Stochastic Collocation approach. We derive convergence rates for the different Cases and present numerical results that show how these approaches are a valid 'alternative to the more traditional Monte Carlo Method for this class of problems.

Place, publisher, year, edition, pages
2009. Vol. 80, no 6-7, 979-1006 p.
Keyword [en]
PDE's with random data, parabolic equations, multivariate polynomial approximation, Stochastic Galerkin methods. Stochastic Collocation methods, sparse grids, Smolyak approximation. Point Collocation, Monte Carlo sampling
National Category
Computational Mathematics
URN: urn:nbn:se:kth:diva-32553DOI: 10.1002/nme.2656ISI: 000271559400014ScopusID: 2-s2.0-70350381763OAI: diva2:411086
QC 20110415Available from: 2011-04-15 Created: 2011-04-15 Last updated: 2012-02-07Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus
In the same journal
International Journal for Numerical Methods in Engineering
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 14 hits
ReferencesLink to record
Permanent link

Direct link